MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC QUICKIE; MECHANICAL WHEELCHAIR

SUNRISE MEDICAL (US) LLC QUICKIE; MECHANICAL WHEELCHAIR
Model Number QUICKIE 2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the dealer, the wheelchair's left-side wheel lock became loose; this occurred while the end-user used the chair on (b)(6) 2024.The dealer reported the technician went to the end user's home to tighten the wheel lock three (3) separate times, but the left-side wheel lock will no longer remained tightened.The dealer did not report any injuries or adverse impact to the end user, and the dealer requested a warranty replacement of the left-side wheel lock assembly.
 
Additional Manufacturer Narrative
Background information: quickie 2 wheelchair owner's manual, rev.F, states: "inspect wheel locks weekly per the maintenance chart.Do not use your chair unless you are sure both wheel locks can fully engage.A wheel lock that is not correctly adjusted may allow your chair to roll or turn unexpectedly.Wheel locks must be adjusted after making sure the tires have the correct air pressure.When fully engaged, the arm should be embedded into the tire at least 1/8' to be effective." it further provides that "if you find the wheel locks have slipped or are not working correctly contact your service provider for proper adjustment." quickie 2 wheelchair owner's manual, rev.F, states: "we warrant all sunrise-made parts and components of this wheelchair against defects in materials and workmanship for one year from the date of first consumer purchase." discussion: in evaluating the complaint, the dealer stated the wheelchair's left-side wheel lock became loose; this occurred while the end-use used the chair on (b)(6) 2024.Based on similar complaints and products received, the potential cause could be hardware loosening over time leading to an insufficient wheel locking force.A dhr review for this product was conducted, and no abnormalities, deviations, or ncmr's related to the claim were identified in the manufacturing process.Based on the owner's manual, the end user or dealer should be performing maintenance checks to reduce the risk of wheel locks becoming non-functional or broken.The dealer reported the technician went to the end-user's home to tighten the wheel lock three (3) separate times, but the left-side wheel lock will no longer remained tightened.At the time of the complaint, the chair was approximately 129 days.According to the quickie 2 wheelchair owner's manual, sunrise medical provides a one-year warranty from the date of purchase for all sunrise-made parts and components with defects in their material or workmanship.Therefore, the dealer requested a warranty replacement of the left-side wheel lock assembly.There were no reports of injury or adverse impact to the end user.Conclusion: the primary potential cause identified is the loosening of the wheel lock's hardware over time.At the time of shipping to the customer, the product in question met all product specifications before release for distribution.This device is used for treatment, not diagnosis.There is no claim of injury in this case.Because the failure mode of the non-functioning wheel locks has been previously reported, this mdr is being filed in accordance with per 21 cfr 803.50.

Brand Name
QUICKIE
Common Device Name
MECHANICAL WHEELCHAIR
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL TECNOLOGIAS S.A. DE CV
privada misiones no. 110
parque industrial misiones
tijuana, baja california 22425
MX   22425
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
MDR Report Key20301708
Report Number9616084-2024-00046
Device Sequence Number7791492
Product Code IOR
UDI-Device Identifier00016958043815
UDI-Public(01)00016958043815
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K123975
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberQUICKIE 2
Device Catalogue NumberEIQ2X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight120 KG